Hail, Coffee
- When
- April 13, 7:40 PM CST
- Where
- Coffee County, 0.69 mi S of Manchester
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.470, -86.080
Quarter size hail was reported just south of Manchester.
A line of thunderstorms moved through eastern portions of Middle Tennessee, resulting in a tornado touchdown and severe hail in Coffee County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A line of thunderstorms moved through eastern portions of Middle Tennessee, resulting in a tornado touchdown and severe hail in Coffee County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 13, 1:40 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON APR 13 2009 .SHORT TERM...(THRU WED NITE) CURRENT...LINE OF TSTMS MOVING ACROSS CNTRL PORTIONS OF CWA. SOME PEA-SIZED HAIL REPORTS BUT NOTHING SEVERE YET. AM RELUCTANT TO CLEAR COUNTIES FROM W JUST YET...AS ANOTHER LINE POSSIBLE W/ FRONT MOVING ACROSS W TN. CONVECTION WILL END TONITE AS FRONT REACHES BNA 04-06Z AND CSV 10Z-12Z. SEVERE LIKELY TO BE OVER BY EXPIRATION TIME. H925 WRAP-AROUND MOISTURE/CLOUDINESS TO BE RULE INTO WED WITH LO POPS MAINLY NCNTRL AND NE. CLEARING TAKES PLACE WED NITE. .LONG TERM... PLENTY OF CLEAR SKIES AND PLEASANT TEMPS THU INTO FRI. SAT AND SAT NITE WAA AND H5 IMPULSES EJECTING OUT OF CNTRL PLAINS TROF W/ 30-50 POPS. SAME GOES FOR SUN AND SUN NITE AS FRONT PUSHES DOWN FROM THE N. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 48 52 41 57 / 70 30 20 10 CLARKSVILLE 45 51 39 56 / 50 20 10 10 CROSSVILLE 47 52 38 55 / 70 50 30 10 COLUMBIA 47 54 40 59 / 70 20 10 10 LAWRENCEBURG 48 55 40 60 / 50 20 10 10 WAVERLY 47 52 39 57 / 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT MON APR 13 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-141200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 447 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT MON APR 13 2009 TNZ008-009-027>030-059>064-075-132045- BEDFORD-CANNON-DAVIDSON-DEKALB-MACON-MARSHALL-MAURY-RUTHERFORD-SMITH- SUMNER-TROUSDALE-WILLIAMSON-WILSON- 243 PM CDT MON APR 13 2009 ...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...CANNON...DAVIDSON... DEKALB...MACON...MARSHALL...MAURY...RUTHERFORD...SMITH...SUMNER... TROUSDALE...WILLIAMSON AND WILSON COUNTIES... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GALLATIN TO 10 MILES EAST OF NASHVILLE TO 7 MILES EAST OF COLUMBIA...MOVING EAST AT 35 MPH. PEOPLE IN AND AROUND THE CITIES OF HENDERSONVILLE...LAKEWOOD...SPRING HILL...GREEN HILL...MOUNT JULIET...NOLENSVILLE...GALLATIN...LA VERGNE...RURAL HILL AND BELINDA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT. 13
The Northeast Alabama radar (KHTX), 60 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
1 hail, 1 tornado. Local standard time, as filed.
Quarter size hail was reported just south of Manchester.
The tornado touched down near the intersection of Highway 53 and Riddle|Road in Manchester. It then traveled northeast and ended just east of|Riddle Road. The tornado damage path was a half mile long and approximately 30 yards wide.
The start of the damage was found off Highway 53 near Riddle Road.|Numerous trees were found twisted and snapped with a couple of |shallow rooted large trees uprooted along the damage path. Also, a|home had some damage to the roof. Based on the damage found, |maximum estimated wind speeds were 70 mph which corresponds to an|EF-0 Tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2009Every state in 2009This day in weather historyThe tornado archive for Tennessee, 2009Warnings in Tennessee, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 165307, 165320.